Alert archive / Iowa / Winter Storm Warnings in 2019
Winter Storm Warning 7, NWS Quad Cities, IA
NWS Quad Cities, IA issued this winter storm warning at Apr 27, 2019, 3:30 AM CDT for 4 counties in Iowa; Carroll County, Jo Daviess County, Stephenson County, Illinois. It took effect at Apr 27, 2019, 10:00 AM CDT. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 27, 2019, 3:30 AM CDT (08:30 UTC)
- In effect from
- Apr 27, 2019, 10:00 AM CDT
- Expired
- Apr 27, 2019, 1:34 PM CDT
- In force
- 4 hr
- Issued by
- NWS Quad Cities, IA
Counties Buchanan County, IA, Delaware County, IA, Dubuque County, IA, Jackson County, IA, Carroll County, IL, Jo Daviess County, IL, Stephenson County, IL
The radar
The Quad Cities radar (KDVN), 81 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 11:58 AM CDT | SNOW 2.5 | 3 N Stockton, IL | ON GRASSY SURFACES. PAVEMENT IS WET BUT NO ACCUMULATION. |
| Apr 27, 1:11 PM CDT | SNOW 1.3 | 2 Wnw Dubuque, IA | |
| Apr 27, 1:20 PM CDT | SNOW 2 | Dubuque Regional Arpt, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2562 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
010 WWUS43 KDVN 270830 WSWDVN URGENT - WINTER WEATHER MESSAGE National Weather Service Quad Cities IA IL 330 AM CDT Sat Apr 27 2019 ...Wet Snow and Strong Winds Expected... .Rain Saturday morning will change to heavy wet snow during late morning hours. Snow will be heavy at times through early Saturday evening. Winds are forecast to become northerly and increase to 25 to 35 mph, gusting to 45 mph. Low visibilities are also likely in periods of heavy snow and wind. At this time, snow totals of 5 to 8 inches are expected across the Highway 20 corridor. To the south of Highway 20, a quick drop off in accumulation is expected. There will be a stark difference in snow totals in a short distance, where some parts of a county may see little to no accumulation to the northern part of that county seeing 3 to 5 inches. Any snow that accumulates may cause damage to trees that are leafing out and downed powerlines. IAZ040-271630- /O.UPG.KDVN.WW.Y.0021.190427T1800Z-190428T0300Z/ /O.NEW.KDVN.WS.W.0007.190427T1500Z-190428T0300Z/ Buchanan- Including the city of Independence 330 AM CDT Sat Apr 27 2019 ...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... * WHAT...Heavy wet snow expected. Total snow accumulations of 3 to 7 inches expected. Winds gusting as high as 40 mph. Visibilities reduced to a quarter mile at times. * WHERE...Buchanan County. * WHEN...From 10 AM this morning to 10 PM CDT this evening. * ADDITIONAL DETAILS...Plan on snow covered roads, potential power outages and damage to trees that have leafed out. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. Additional information can be found at www.weather.gov/quadcities && $$ IAZ041-042-ILZ001-002-271630- /O.UPG.KDVN.WS.A.0005.190427T1800Z-190428T0300Z/ /O.NEW.KDVN.WS.W.0007.190427T1500Z-190428T0300Z/ Delaware-Dubuque-Jo Daviess-Stephenson- Including the cities of Manchester, Dubuque, Galena, and Freeport 330 AM CDT Sat Apr 27 2019 ...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... * WHAT...Heavy wet snow expected. Total snow accumulations of 5 to 8 inches expected. Winds gusting as high as 40 mph. Visibilities reduced to a quarter mile at times. * WHERE...In Iowa, Delaware and Dubuque Counties. In Illinois, Jo Daviess and Stephenson Counties. * WHEN...From 10 AM this morning to 10 PM CDT this evening. * ADDITIONAL DETAILS...Plan on snow covered roads, potential power outages and damage to trees that have leafed out. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. Additional information can be found at www.weather.gov/quadcities && $$ IAZ054-ILZ007-271630- /O.UPG.KDVN.WS.A.0005.190427T1800Z-190428T0300Z/ /O.NEW.KDVN.WS.W.0007.190427T1500Z-190428T0300Z/ Jackson-Carroll- Including the cities of Maquoketa and Mount Carroll 330 AM CDT Sat Apr 27 2019 ...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... * WHAT...Heavy wet snow expected. Total snow accumulations of 5 to 7 inches across the far northern portions of the county. Eleswhere, 1 to 4 inches are expected. Winds gusting as high as 40 mph. * WHERE...In Iowa, Jackson County. In Illinois, Carroll County. * WHEN...From 10 AM this morning to 10 PM CDT this evening. * ADDITIONAL DETAILS...Across the far north of Jackson and Carroll Counties expect snow covered roads, potential power outages and damage to trees that have leafed out. Elsewhere across Carroll and Jackson Counties, plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. Additional information can be found at www.weather.gov/quadcities && $$ IAZ051>053-271630- /O.NEW.KDVN.WW.Y.0022.190427T1500Z-190428T0300Z/ Benton-Linn-Jones- Including the cities of Vinton, Cedar Rapids, and Anamosa 330 AM CDT Sat Apr 27 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches are expected, especially north of a line from Vinton to Marion to Oxford Junction. Winds gusting as high as 40 mph. * WHERE...Benton, Linn and Jones Counties. * WHEN...From 10 AM this morning to 10 PM CDT this evening. * ADDITIONAL DETAILS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. Additional information can be found at www.weather.gov/quadcities && $$
2 follow-up statements
226 WWUS43 KDVN 271558 WSWDVN URGENT - WINTER WEATHER MESSAGE National Weather Service Quad Cities IA IL 1058 AM CDT Sat Apr 27 2019 ...Wet Snow and Strong Winds Today... .The rain/snow line, currently south of highway 20, will approach the highway 30 corridor into the early afternoon. Heavy snow is expected at times into the early evening before quickly diminishing. Winds are forecast to turn from the east to the north and increase to 25 to 35 mph, gusting as high as 45 mph. Low visibilities are likely in periods of heavy snow and wind. There will be a very sharp cutoff on snowfall accumulations between highway 20 and highway 30 with a 4 to 6 inch difference over a very short distance. The heavy wet nature of the snow, combined with the wind, may cause damage to trees that are leafing out and may down powerlines. IAZ040>042-ILZ001-002-280200- /O.CON.KDVN.WS.W.0007.000000T0000Z-190428T0300Z/ Buchanan-Delaware-Dubuque-Jo Daviess-Stephenson- Including the cities of Independence, Manchester, Dubuque, Galena, and Freeport 1058 AM CDT Sat Apr 27 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Heavy wet snow expected. Total snow accumulations of 3 to 7 inches expected, highest along and north of a line from Dubuque to Freeport. Winds gusting as high as 45 mph. Visibilities reduced to a quarter mile at times. * WHERE...In Iowa, Buchanan, Delaware and Dubuque Counties. In Illinois, Jo Daviess and Stephenson Counties. * WHEN...Through 10 PM CDT tonight. * ADDITIONAL DETAILS...Plan on snow covered roads, potential power outages and damage to trees that have leafed out. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. Additional information can be found at www.weather.gov/quadcities && $$ IAZ054-ILZ007-280200- /O.CON.KDVN.WS.W.0007.000000T0000Z-190428T0300Z/ Jackson-Carroll- Including the cities of Maquoketa and Mount Carroll 1058 AM CDT Sat Apr 27 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Heavy wet snow expected. Total snow accumulations of 4 to 6 inches across the far northern portions of the county. Elsewhere, 1 to 4 inches are expected. Winds gusting as high as 45 mph. Reduced visibilities to under a half mile at times. * WHERE...In Iowa, Jackson County. In Illinois, Carroll County. * WHEN...Through 10 PM CDT tonight. * ADDITIONAL DETAILS...Across the far northern portions of Jackson and Carroll Counties expect snow covered roads, potential power outages and damage to trees that have leafed out. Elsewhere across Carroll and Jackson Counties, plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. Additional information can be found at www.weather.gov/quadcities && $$ IAZ051>053-280200- /O.CON.KDVN.WW.Y.0022.000000T0000Z-190428T0300Z/ Benton-Linn-Jones- Including the cities of Vinton, Cedar Rapids, and Anamosa 1058 AM CDT Sat Apr 27 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches are expected north and east of a line from Center Point to Wyoming. To the southwest, a trace to 2 inches is possible. Winds gusting as high as 45 mph. * WHERE...Benton, Linn and Jones Counties. * WHEN...Through 10 PM CDT tonight. * ADDITIONAL DETAILS...Plan on slippery road conditions and reduced visibilities to under a half mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. Additional information can be found at www.weather.gov/quadcities && $$ Uttech
363 WWUS43 KDVN 271834 WSWDVN URGENT - WINTER WEATHER MESSAGE National Weather Service Quad Cities IA IL 134 PM CDT Sat Apr 27 2019 ...Wet Snow and Strong Winds Today... .Accumulating snow is expected mostly north of a line from Vinton to Monticello to Savanna. The snow could become briefly heavy at times into the early evening before quickly diminishing. Winds are forecast to turn from the east to the north and increase to 25 to 35 mph, gusting as high as 40 mph. Additionally, low visibilities are likely in periods of heavy snow and strong winds. There will be a very sharp cutoff on snowfall accumulations between highway 20 and highway 30 with a 4+ inch difference over a very short distance. ILZ001-002-007-280245- /O.CAN.KDVN.WS.W.0007.000000T0000Z-190428T0300Z/ /O.EXA.KDVN.WW.Y.0022.000000T0000Z-190428T0300Z/ Jo Daviess-Stephenson-Carroll- Including the cities of Galena, Freeport, and Mount Carroll 134 PM CDT Sat Apr 27 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...WINTER STORM WARNING WAS REPLACED WITH THE WINTER WEATHER ADVISORY... * WHAT...Heavy wet snow expected. Additional snowfall of 1 to 3 inches. Storm totals between 2 and 6 inches, highest along and north of a line from Galena to Freeport. Winds gusting as high as 40 mph. Visibilities briefly reduced to a quarter mile at times in the heaviest snow. * WHERE...Jo Daviess, Stephenson and Carroll Counties. * WHEN...Until 10 PM CDT this evening. * ADDITIONAL DETAILS...Untreated roads may become slippery due to slushy accumulation. There is a low potential for isolated power outages and for downed tree limbs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. Additional information can be found at www.weather.gov/quadcities && $$ IAZ040>042-054-280000- /O.CAN.KDVN.WS.W.0007.000000T0000Z-190428T0300Z/ /O.EXB.KDVN.WW.Y.0022.000000T0000Z-190428T0000Z/ Buchanan-Delaware-Dubuque-Jackson- Including the cities of Independence, Manchester, Dubuque, and Maquoketa 134 PM CDT Sat Apr 27 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WINTER STORM WARNING WAS REPLACED WITH THE WINTER WEATHER ADVISORY... * WHAT...Heavy wet snow expected. Additional snowfall of 1 to 3 inches. Storm totals between 2 and 5 inches, highest along and north of a line from Manchester to Dubuque. Winds gusting as high as 40 mph. Visibilities briefly reduced to a quarter mile at times in the heaviest snow. * WHERE...Buchanan, Delaware, Dubuque and Jackson Counties. * WHEN...Until 7 PM CDT this evening. * ADDITIONAL DETAILS...Untreated roads may become slippery due to slushy accumulation. There is a low potential for isolated power outages and for downed tree limbs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. Additional information can be found at www.weather.gov/quadcities && $$ IAZ051>053-280000- /O.EXT.KDVN.WW.Y.0022.000000T0000Z-190428T0000Z/ Benton-Linn-Jones- Including the cities of Vinton, Cedar Rapids, and Anamosa 134 PM CDT Sat Apr 27 2019 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Wet snow expected. Total snow accumulations of 1 to 3 inches are possible north and east of a line from Center Point to Canton. To the southwest, a trace to 1 inch is possible. Winds gusting as high as 40 mph. * WHERE...Benton, Linn and Jones Counties. * WHEN...Until 7 PM CDT this evening. * ADDITIONAL DETAILS...Untreated roads may become slippery due to slushy accumulation. Visibilities may drop below 1/2 mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. Additional information can be found at www.weather.gov/quadcities && $$ Uttech
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this winter storm warning went out at Apr 27, 12:50 AM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Apr 27, 12:50 AM CDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1250 AM CDT Sat Apr 27 2019
...AVIATION UPDATE...
.UPDATE...
Issued at 935 PM CDT Fri Apr 26 2019
Have added sprinkles into forecast rest of evening into
the early overnight, with first bout of lift attendant
to passing weak mid level wave. Lift is fighting dry low
levels and mostly evaporating before reaching the surface,
but have seen evidence of a trace at a couple of obs out
west.
Otherwise, with dynamic spring storm system to impact the
area tomorrow the Latest NAM is trending a tad slower and
further southwest from previous run. However, it's still
clustered with most solutions, which shifted south a bit
today. RAP is on the southern edge of the guidance envelope
and colder, and would support primarily snow north of
Hwy 30 with potential for a bit higher amounts, and possible
for changeover to snow further south through I-80 corridor
toward late in the day through early evening before system
exits. Per vort max trends can't rule out a bit more change
yet in the track of storm system, which if any delta could be
of a bit southerly and colder similar to RAP model. With the
expectation of a very sharp cutoff from accumulation to
nothing, the slightest shift in track will have huge impacts
on forecast. Thus, for now we've opted to maintain the current
watch and let the next shift review the rest of 00z guidance
before making any changes. Stay tuned!
&&
.SYNOPSIS...
Issued at 250 PM CDT Fri Apr 26 2019
Windy conditions representative of this "warm season" clipper
pattern are taking place in the transition from the rapidly
progressing areas of strong high and low pressure. Today, northwest
winds and dry air are sweeping into the region, with winds of 20 to
30 mph, and a few gusts to around 40. Looking to the west, strong
warm advection is already ongoing in Nebraska, in response to the
small, but intense upper wave crossing through Idaho and Utah this
afternoon.
&&
.SHORT TERM...(This Evening through Saturday Night)
ISSUED AT 250 PM CDT Fri Apr 26 2019
A rapid transition to the incoming storm will happen tonight,
with the main challenge being snow totals with this storm. There
has been a decided shift south today in model guidance, much like
often occurs when forecasting a clipper snow system. To be honest,
a change in track is still possible yet as this storm arrives.
Like a clipper, this is a small system in size and scope, but very
intense. All signs point to an extreme frontogenesis event
impacting our CWA, especially the north 1/2. A low amount of
MUCAPE is likely going to be entrained into this process, allowing
for some embedded thunder near and north of the low track, which
should move near Highway 34. The amount of rain is challenging, as
extreme dynamic lift will wring out every bit of QPF it can while
the system moves past. In the north, enough dry air below 700 mb
will evaporatively cool the atmosphere aloft for it to change to
snow, after the precip develops. This means, after 3 to 4 hours of
rain, some areas will change to snow north of the low track. The
intensity of lift suggests thundersnow and bursts of heavy snow
are possible, leading to a potential that northern areas could
reach 5-8"+, THIS IS NOT A CONFIDENT TOTAL! None the less, the
potential is there, and with the southern global model shift, a
watch seems warranted in the northern counties.
If snow is heavy, it will have high impact to trees that are leafing
out, as winds will be 30 to 40 mph. Roads are likely going to be
slushy, and visibilities poor, thus it's far from a classic winter
impact.
Farther south, rain and thunderstorms will continue, with the peak
intensity as the low passes by mid afternoon. Winds will rapidly
transition to north, and increase to 25 to 35 mph, gusting to 45 for
a period of 2 to 4 hours, as the high pressure behind this low will
be in place over the CWA, by early Sunday morning! Temperatures
will be critical to snow transition, but are forecast to reach the
lower 60s south, to near 40 north. That's likely the 8 AM
temperature in the north, with falling readings to the mid 30s by
Noon and lower 30s by mid afternoon. As temperatures reach 34, a
full transition to snow is expected.
Elsewhere, snow will likely occur in a short period through I-80 as
the system pulls away. This may lower visibilities, but should not
accumulate significantly on anything.
Frost/Freeze conditions are expected overnight, and a headline for
that is likely going to be issued at a later time.
.LONG TERM...(Saturday Night through Friday)
ISSUED AT 250 PM CDT Fri Apr 26 2019
An active weather pattern will continue next week with several
rounds of rain, possibly heavy, expected. The models have suggested
a slight southward shift with the heavy rain.
Sunday
Assessment...high confidence
Quiet, dry and cool conditions will be seen Sunday with below normal
temperatures.
Sunday night/Monday
Assessment...high confidence on another storm system. Low confidence
on track and rainfall amounts.
The next storm system will impact the Midwest Sunday night into
Monday. However, the models continue to disagree on the track the
storm system. The difference in track appears to be related to the
position of the developing front and the strength of the high from
the Great Lakes into the upper Midwest.
The ECMWF and FV3 have the front from Kansas into the Ohio Valley
with the heaviest rainfall from Missouri into central Illinois.
The GFS is slightly north of the ECMWF and FV3 solutions with the
front from Kansas into northern Indiana. The heavy rain is along the
IA/MO border into northern Illinois.
The CMC global is the most ominous as it brings heavy rainfall from
southern Iowa to northern Illinois.
The model consensus has likely to categorical pops Sunday night with
chance to categorical pops on Monday.
Monday night on...
Monday night through Wednesday
Assessment...high confidence on another storm. Low confidence on
track and rainfall amounts.
The track of this storm system will depend upon where the front is
located.
The ECMWF keeps the area dry Monday night and Tuesday with rain
moving in Tuesday night and Wednesday. The ECMWF has the heaviest
rain from the IA/MO border into northern Illinois.
The FV3 keeps the area dry Monday night with the next storm system
arriving Tuesday and Tuesday night with the heavy rain across
Missouri into the southern half of Illinois. The FV3 has Wednesday
dry.
The CMC global has heavy rain Monday night and Tuesday from Missouri
into southern Illinois with very light precipitation Tuesday night
and Wednesday.
The GFS has Monday night dry with a system moving through on Tuesday
with another storm system Tuesday night into Wednesday. The GFS has
the heaviest rain from Missouri into northern Illinois on Tuesday
and then Missouri into central Illinois Tuesday night and Wednesday.
Given all the differences in timing and position of the front/heavy
rainfall, the model consensus has slight chance to chance pops
across the south third of the area Monday night, chance to likely
pops across the entire area Tuesday and Tuesday night, and chance
pops on Wednesday.
Wednesday night through Friday
Assessment...low confidence
The models diverge considerably with their respective solutions in
regards to the sensible weather.
The ECMWF has dry conditions Wednesday night through Friday as a
strong Canadian high slowly moves through the Midwest.
The GFS has another storm system moving through the Midwest
Wednesday night through Thursday night with dry conditions on
Friday.
The CMC global has mainly dry conditions Wednesday night followed by
dry conditions Thursday through Friday.
The FV3 has two or three weak systems moving through the Midwest
Wednesday night through Friday bringing light precipitation to the
area.
The model consensus is biased toward the GFS solution and has slight
chance to chance pops Wednesday night and Thursday night, chance
pops Thursday, and dry conditions on Friday.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
ISSUED AT 1251 AM CDT Sat Apr 27 2019
VFR conditions tonight will give way to MVFR and rain across the
area by morning. These will eventually drop and bring SN to DBQ
and CID. DBQ could see wet snow with rates of over 1 inch an hour.
SN is possible at MLI but have left out at this time due to low
confidence in occurrence.
&&
.HYDROLOGY...
Issued at 848 PM CDT Fri Apr 26 2019
Only minor rises of a tenth of a foot or two were made to the
Mississippi River crest forecasts this evening.
The Mississippi River will remain high or in flood through the
Memorial Day Weekend.
The Mississippi is rising from Dubuque LD11 down through
Burlington. South of Burlington the river will begin rising on
Saturday.
The crest is currently between La Crosse and Prairie du Chien,
Wisconsin.
Previous discussion...
Issued at 320 PM CDT Fri Apr 26 2019
HOWEVER, the current 7 day Mississippi forecasts do not, repeat,
do not take into account predicted snow on Saturday and rainfall
from Sunday night through next Thursday.
The weather models indicate a narrow band of heavy snow will occur
on Saturday from northern Iowa into southern Wisconsin. Runoff
from this snowmelt will cause a slightly higher and delayed crest
on the Mississippi.
The active weather pattern continues well into next week with the
potential for several rounds of rain, some of which may be heavy.
However, the weather models vary greatly on possible storm tracks
and potential rainfall amounts.
The high probability of above normal rainfall next week is
expected to result in rises on tributary rivers in eastern Iowa
and northern Illinois.
Looking further out into May, the Climate Prediction Center
indicates a 40 percent chance of above normal rainfall through
the first 10 days of May along with a slight risk of heavy
rainfall.
Individuals with interests along the Mississippi River are
strongly urged to pay attention to future weather and river
forecasts.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Winter Storm Watch from this afternoon through this evening for
Delaware-Dubuque-Jackson.
Winter Weather Advisory from 1 PM this afternoon to 10 PM CDT
this evening for Buchanan.
IL...Winter Storm Watch from this afternoon through this evening for
Carroll-Jo Daviess-Stephenson.
MO...NONE.
&&
UPDATE...05
SYNOPSIS...Ervin
SHORT TERM...Ervin
LONG TERM...08
AVIATION...Gibbs
HYDROLOGY...14/08Hazardous weather outlook, Apr 26, 3:10 PM CDT, 12 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 310 PM CDT Fri Apr 26 2019 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-272015- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 310 PM CDT Fri Apr 26 2019 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT Strong northwest winds of 20 to 30 mph, with gusts to 40 mph will continue through 6 PM before diminishing. Moderate to major flooding will continue along the Mississippi River. Please see the latest Flood Statements and Flood Warnings for details .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A strong spring storm system moving through the region Saturday may bring accumulating snow into portion of eastern Iowa and northwest Illinois from late morning through early evening. The potential for at least a few inches of wet snow accumulation looks to be greatest along and north of the highway 20 corridor. There is the chance for higher amounts if the storm system can track further south and produce snowfall at rates of an inch or more per hour to overcome the warm surfaces. Lighter snow amounts may occur further south to the highway 30 corridor. Strong winds gusting up to 40 MPH may combine with the heavy wet snow to reduce visibility and produce minor tree damage and power outages. Travel may become challenging in these conditions by Saturday afternoon. A Winter Storm Watch is now in effect for locations along and north of a Manchester, Iowa to Mt Carroll, Illinois line. A Winter Weather Advisory has been issued for Buchanan County. Away from the snow, strong east to southeast winds gusting 35 to 40 MPH Saturday morning will switch to the northeast and north and gust up to 45 MPH as the afternoon progresses. These strong winds combined with rain may still produce travel impacts. Cold air spilling into the area behind this system may lead to temperatures dropping below freezing by early Sunday morning across eastern Iowa and northwest Illinois, especially along and north of Interstate 80. Thunderstorms will be possible Sunday night, and again Tuesday night into Wednesday. It is too soon to determine the potential for severe weather. Locally heavy rain may occur with these bouts of storms which may eventually aggravate ongoing river flooding situations. Moderate to major flooding will continue along the Mississippi River. Please see the latest Flood Statements and Flood Warnings for details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. Gibbs/12/Ervin
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:30 AM CDT | Winter Weather Advisory | DVN | Benton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more | 17 hr |
| Apr 27, 3:39 PM CDT | Freeze Warning | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 17 hr |
Nearby
Winter Storm Warnings in Iowa, 2019Winter Storm Warnings in Illinois, 2019Every winter storm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.